Alert archive / Alabama / Frost Advisories in 2021
Frost Advisory 4, NWS Huntsville, AL
NWS Huntsville, AL issued this frost advisory at Nov 6, 2021, 12:48 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Nov 7, 2021, 3:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2021, 12:48 PM CDT (17:48 UTC)
- In effect from
- Nov 7, 2021, 3:00 AM CST
- Expired
- Nov 7, 2021, 7:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
277 WWUS74 KHUN 061748 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 1248 PM CDT Sat Nov 6 2021 ALZ001>010-016-TNZ076-096-097-071200- /O.NEW.KHUN.FR.Y.0004.211107T0900Z-211107T1200Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 1248 PM CDT Sat Nov 6 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 6 AM CST SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...All of northern Alabama and southern middle Tennessee. * WHEN...From 3 AM to 6 AM CST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GH
2 follow-up statements
170 WWUS74 KHUN 070755 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 155 AM CST Sun Nov 7 2021 ALZ001>010-016-TNZ076-096-097-071300- /O.EXT.KHUN.FR.Y.0004.211107T0900Z-211107T1300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 155 AM CST Sun Nov 7 2021 ...FROST ADVISORY NOW IN EFFECT UNTIL 7 AM CST THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...All of northern Alabama and southern middle Tennessee. * WHEN...Until 7 AM CST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
125 WWUS74 KHUN 071252 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 652 AM CST Sun Nov 7 2021 ALZ001>010-016-TNZ076-096-097-071400- /O.EXP.KHUN.FR.Y.0004.000000T0000Z-211107T1300Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 652 AM CST Sun Nov 7 2021 ...FROST ADVISORY WILL EXPIRE AT 7 AM CST THIS MORNING... Temperatures are warming above freezing this morning and the frost advisory will be allowed to expire at 7 AM this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this frost advisory went out at Nov 6, 12:03 PM CDT, 45 minutes earlier.
Area forecast discussion, Nov 6, 12:03 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1203 PM CDT Sat Nov 6 2021 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 914 AM CDT Sat Nov 6 2021 The dense fog advisory was extended an additional hour until 10am this morning as several observation sites are reporting visibilities around a quarter mile or less. Looking at satellite imagery this morning also indicates the dense fog is mostly prevalent along area rivers as well as within the valleys across northeast AL. As temperatures warm the rest of the morning, the fog should mix out resulting in and overall really nice day. Afternoon highs will top out in the 60s under mostly sunny skies and light winds. .SHORT TERM...(Tonight through Monday) Issued at 251 AM CDT Sat Nov 6 2021 Surface high pressure maintains its grasp on our short term weather with mostly clear skies and light winds. Upper level ridging edges into the Southeast, which will allow high temperatures to increase through the period into the upper 60s to low 70s early next week. The clear skies will allow for idealized radiational cooling tonight and tomorrow night, and minimum temperatures have been lowered a few degrees below suggested blended guidance to account for this. Overnight temps are expected to drop into the mid 30s for most of the area, but southern middle TN may again briefly touch freezing tonight and tomorrow night. Patchy frost will also be possible, which may be damaging to sensitive vegetation. .LONG TERM...(Monday night through Friday) Issued at 251 AM CDT Sat Nov 6 2021 Upper level ridging will remain in place through early next week as surface high pressure slides eastward. As a result, surface winds veer to southerly on Tuesday with high temperatures in the upper 60s to low 70s through Wednesday. The upper level ridging becomes dampened by an approaching shortwave trough from the Plains. Increasing moisture advection ahead of this feature will bring scattered showers to the TN Valley on Thursday. An associated surface low and attendant cold front will sweep through the area on Friday. Rain will continue and may be moderate at times in the vicinity of the cold front. At this time, lapse rates are forecast to be moist adiabatic with MUCAPE less than 100 J/kg, resulting in no thunderstorms in the forecast at this time. There remains some uncertainty with how rapidly cold air will filter in behind the cold front, but confidence is high that we will see another period of temperatures roughly 10 degrees below average next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1203 PM CDT Sat Nov 6 2021 VFR conditions are expected with light northerly winds through the duration of the TAF forecast period. The lone exception is for the potential of fog developing around sunrise. Not quite sure how dense it will be, but did add a TEMPO group for the possibility of LIFR conditions. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...GH SHORT TERM...30 LONG TERM...30 AVIATION...GH For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Nov 6, 10:12 AM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 1012 AM CDT Sat Nov 6 2021 ALZ001>010-016-TNZ076-096-097-070615- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 1012 AM CDT Sat Nov 6 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... No hazardous weather is expected at this time. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 2:29 AM CDT | Dense Fog Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 8 hr |
Nearby
Frost Advisories in Alabama, 2021Frost Advisories in Tennessee, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.